Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 4, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Aug 5, 2008, 11:40 AM CDT for Chambers County, Harris County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2008, 11:40 AM CDT (16:40 UTC)
- Expired
- Aug 5, 2008, 1:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chambers County, TX, Harris County, TX
The radar
The Houston radar (KHGX), 41 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 051640
FFWHGX
TXC071-201-051845-
/O.NEW.KHGX.FF.W.0004.080805T1640Z-080805T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1140 AM CDT TUE AUG 5 2008
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CHAMBERS COUNTY IN SOUTHEAST TEXAS...
EASTERN HARRIS COUNTY IN SOUTHEAST TEXAS...
* UNTIL 145 PM CDT
* AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES
TO SHOW TRAINING BANDS OF PRECIPITATION ACROSS THE AREA IN
ASSOCIATION WITH EDOUARD. RAINFALL TOTALS OF 3 TO 5 INCHES HAVE
ALREADY OCCURRED ACROSS PORTIONS OF THE WARNED AREA. ANOTHER COUPLE
OF INCHES IS POSSIBLE AND THIS WILL CAUSE ADDITIONAL FLOODING OF
STREETS AND LOW LYING LOCATIONS.
* LOCATIONS IN THE FLOOD WARNING INCLUDE BUT ARE NOT LIMITED TO SAN
JACINTO STATE PARK...JOHNSON SPACE CENTER...ELLINGTON FIELD...
BUSH-INTERCONTINENTAL AIRPORT...WEBSTER...TAYLOR LAKE VILLAGE...
SPRING...SOUTH HOUSTON...SHOREACRES...SHELDON...PASADENA...NASSAU
BAY...MORGANS POINT...MONT BELVIEU...LA PORTE...KINGWOOD...JACINTO
CITY...HUMBLE...HIGHLANDS...GALENA PARK...DEER PARK...CROSBY...
COVE...CLOVERLEAF...CHANNELVIEW...BAYTOWN...BARRETT AND ALDINE.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 2967 9493 2970 9496 2966 9495 2964 9497
2967 9499 2961 9500 2952 9512 2977 9534
3009 9542 3007 9534 3003 9529 3015 9510
3005 9505 3001 9506 2997 9499 2992 9500
2989 9498 2988 9487 2979 9480
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 10:24 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 5, 10:24 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1024 AM CDT TUE AUG 5 2008
.DISCUSSION...
DIFFICULT TO TELL WHERE THE CENTER OF EDOUARD CURRENTLY IS...BEST GUESS
IS ALONG THE LIBERTY-HARRIS-CHAMBERS TRIPLE POINT. BAND OF
MODERATE TO HEAVY RAINFALL JUST TO THE WEST OF THE CENTER HAS BEEN
PRODUCING SOME 3-6 RAINFALL ACCUMULATIONS. EXPECT THIS TO
GENERALLY CONTINUE GENERALLY FAIRLY CLOSE TO THE CORE AS IT TREKS
TO THE WNW TODAY. EASTERN HALF OF CWA LOOKING LIKE ITLL SEE A
BREAK IN THE PRECIP FOR A FEW HOURS LATER THIS MORNING/LUNCHTIME.
BUT EXPECT PRECIP TO FILL BACK IN WITH DAYTIME HEATING AND AS
ADDITIONAL BANDS ON THE BACKSIDE OF THE STORMS MOVES IN.
WIND-WISE...STILL SEEING 25-35 MPH WINDS ON GLS ISLAND WITH GUSTS
ABOVE 50 MPH ON THE BOLIVAR PENINSULA (BASED ON OBSERVATIONAL AND
PORTS DATA). THIS WILL PROBABLY SHIFT WWD WITH TIME ONTO THE
ISLAND. ELSEWHERE...SUSTAINED TS FORCE WINDS WILL BE LIMITED IN
NATURE...BUT GUSTS ARE NOT OUT OF THE QUESTION ESPECIALLY IN
RAINBANDS NEAR THE CENTER OF CIRCULATION.
DONT EXPECT TIDAL FLOODING. STRONG OFFSHORE FLOW MAY TEMPORARILY
PILE SOME WATER UP ON THE NORTH FACING SHORES ALONG GLS BAY.
BUT...WINDS WILL SHIFT BACK TO THE SOUTH THIS AFTERNOON NEGATING
THIS.
JUST MINOR CHANGES TO THE FCST EXPECTED. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 90 75 93 74 95 / 100 100 50 20 20
HOUSTON (IAH) 86 76 91 75 94 / 100 80 50 20 20
GALVESTON (GLS) 85 80 88 80 89 / 100 30 30 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: CHAMBERS...
GALVESTON...HARRIS...LIBERTY.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...LIBERTY...MADISON...MONTGOMERY...POLK...SAN
JACINTO...TRINITY...WALKER...WALLER...WASHINGTON...WHARTON.
TROPICAL STORM WIND WARNING UNTIL 9 PM CDT WEDNESDAY FOR THE
FOLLOWING ZONES: GRIMES...MONTGOMERY...POLK...SAN JACINTO...
WALKER...WALLER.
GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: GALVESTON BAY...
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS
FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH WEDNESDAY MORNING
FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM.
&&Hazardous weather outlook, Aug 5, 5:20 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 520 AM CDT TUE AUG 5 2008 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-061030- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 520 AM CDT TUE AUG 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT TROPICAL STORM EDOUARD WILL MAKE LANDFALL ALONG THE UPPER TEXAS COAST THIS MORNING. THE MAIN THREATS WILL BE TROPICAL STORM FORCE WINDS...HEAVY RAINFALL...AND A THREAT FOR ISOLATED TORNADOES. TIDES WILL BE ELEVATED SO SOME LOW LYING COASTAL AREAS MAY EXPERIENCE COASTAL FLOODING. PLEASE SEE THE LATEST HURRICANE LOCAL STATEMENT FOR SPECIFIC AND RELEVANT WATCHES AND WARNINGS FOR SOUTHEAST TEXAS. MARINERS AND RESIDENTS OF THE UPPER TEXAS COAST AND SOUTHEAST TEXAS SHOULD MONITOR THIS SITUATION CLOSELY. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH SUNDAY THE REMNANTS OF EDOUARD SHOULD BE WEST OF SOUTHEAST TEXAS ON WEDNESDAY. ABUNDANT TROPICAL MOISTURE WILL BE IN PLACE SO SCATTERED THUNDERSTORMS MAY DEVELOP WEDNESDAY. SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. THE AREA SHOULD DRY OUT THURSDAY AND FRIDAY WITH HEAT BUILDING OVER THE WEEKEND. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. 39
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:02 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Harris | 28 min |
| Aug 5, 8:43 AM CDT | Flash Flood Warning | HGX | Chambers | 3 hr |
| Aug 5, 10:11 AM CDT | Areal Flood Advisory | HGX | Galveston, Harris | 4 hr |
| Aug 5, 10:49 AM CDT | Areal Flood Advisory | HGX | Chambers, Galveston, Harris, Liberty, Montgomery | 116 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.